MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. BARD TRUGUIDE DISPOSABLE COAXIAL BIOPSY NEEDLE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. BARD TRUGUIDE DISPOSABLE COAXIAL BIOPSY NEEDLE; BIOPSY INSTRUMENT
Model Number C2010A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation of the reported event is currently underway.(expiry date: 12/2021).
 
Event or Problem Description
It was reported that during a ct guided lung biopsy, the device allegedly broke off inside the patient.The patient was then transferred to the or where the device was successfully removed.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was conducted and it was determined that a device history record (dhr) review was not required.Investigation summary: one truguide coaxial needle was returned with two labels and three sealed lot samples.No anomalies were noted to the lot samples provided.Two electronic photos were also provided for review.The hub of the original truguide sample was returned attached to a three-way valve.A visual inspection of the original device as well as the photo review confirmed that the hub and cannula needle had separated.As such, the investigation is confirmed for the reported break.Per the reported event details and based on the evaluation results, a three-way valve of unknown origin was attached to the truguide hub during the procedure to aspirate air during the procedure.As such, it is possible that conditions of use contributed to the reported break.However, the definitive root cause could not be determined based upon available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
BARD TRUGUIDE DISPOSABLE COAXIAL BIOPSY NEEDLE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8725106
Report Number2020394-2019-01140
Device Sequence Number1684688
Product Code FCG
UDI-Device Identifier00801741085079
UDI-Public(01)00801741085079
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K936194
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2010A
Device Catalogue NumberC2010A
Device Lot NumberREDN4428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2019
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;